MAUDE Adverse Event Report: ARGON MEDICAL DEVICES SUPERCORE BIOPSY INSTRUMENT WITH CO-AXIAL INTRODUCER NEEDLE

ARGON MEDICAL DEVICES SUPERCORE BIOPSY INSTRUMENT WITH CO-AXIAL INTRODUCER NEEDLE
Model Number 701218150
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned, and evaluation is anticipated but had not yet begun.A follow-up report will be submitted once the device has been evaluated.
 
Event or Problem Description
1st pass.Physician pressed plunger to obtain specimen and device handle came apart.Did not obtain specimen.Patient started bleeding, nodule could not be seen due to bleeding and unable to pull another device to make a 2nd pass.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Parts from an opened device was returned for evaluation.Visual inspection found no damage to the stylet and cannula, but without either half of the body to review, the alleged complaint could not be investigated.However, due to this issue being reported numerous times for this lot, the complaint was confirmed.Argon medical devices has received other complaints that the supercore semi-automatic biopsy instrument is coming apart during or prior to use.Argon has conducted an internal investigation and tracked the affected parts to a narrow time frame resulting from a specific manufacturing event.The plastic housing and plunger can be separated more easily than normal for the lots manufactured during this time frame.Capa 2021-061 has been opened to document our investigation into the cause of this problem and the corrective action that are being taken to ensure that this never happens again.To ensure continued customer satisfaction, argon medical devices has decided to issue a voluntary recall of the affected lots because of the high rate of reports of unintentional disassembly of these devices.
 
Additional Manufacturer Narrative
 
Event or Problem Description
1st pass: physician pressed plunger to obtain specimen and device handle came apart.Did not obtain specimen.Patient started bleeding, nodule could not be seen due to bleeding and unable to pull another device to make a 2nd pass.

Brand Name
SUPERCORE BIOPSY INSTRUMENT WITH CO-AXIAL INTRODUCER NEEDLE
Common Device Name
SUPERCORE
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX 75751
Manufacturer Contact
elnaz rahman
1445 flat creek rd
athens, TX 75751
9036759321
MDR Report Key12776170
Report Number0001625425-2021-01114
Device Sequence Number4949920
Product Code KNW
UDI-Device Identifier00886333005987
UDI-Public00886333005987
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K974814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date08/30/2026
Device Model Number701218150
Device Catalogue Number701218150
Device Lot Number11383195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2021
Supplement Date Received by Manufacturer10/12/2021
10/12/2021
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date11/22/2021
12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1625425-09/30/2021-001-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown